Alert archive / Florida / River Flood Warnings in 2015
River Flood Warning 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Sep 29, 2015, 5:28 AM CDT for Walton County, Florida. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2015, 5:28 AM CDT (10:28 UTC)
- Expired
- Sep 30, 2015, 11:19 AM CDT
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
122 WGUS42 KTAE 291028 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 AM EDT TUE SEP 29 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-301028- /O.NEW.KTAE.FL.W.0024.150929T1028Z-150930T1619Z/ /MHDF1.1.ER.150929T1012Z.150929T1900Z.150930T1019Z.NO/ 528 AM CDT TUE SEP 29 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Shoal River near Mossy Head (CR 1087). * From early this morning, or until the warning is cancelled. * At 4:30 AM Tuesday the stage was 13.7 feet. * Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: Rise above flood stage by early this morning and continue to rise to near 15.6 feet by this afternoon. The river will fall below flood stage by early tomorrow. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
3 follow-up statements
037 WGUS82 KTAE 291505 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1105 AM EDT TUE SEP 29 2015 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-301505- /O.EXT.KTAE.FL.W.0024.000000T0000Z-000000T0000Z/ /MHDF1.1.ER.150929T1017Z.150929T1430Z.000000T0000Z.NO/ 1005 AM CDT TUE SEP 29 2015 ...Flood Warning extended until further notice...The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until further notice. * At 9:30 AM Tuesday the stage was 15.9 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 17.2 feet by this afternoon then begin falling. * Forecast: The river will continue to fall to a stage of 15 feet by late tonight . && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
736 WGUS82 KTAE 300256 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1056 PM EDT TUE SEP 29 2015 ...The Flood Warning continues for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-010049- /O.EXT.KTAE.FL.W.0024.000000T0000Z-151001T0049Z/ /MHDF1.2.ER.150929T1017Z.150929T2130Z.150930T1849Z.NO/ 956 PM CDT TUE SEP 29 2015 The Flood Warning continues for the Shoal River near Mossy Head (CR 1087). * Until Wednesday afternoon. * At 9:30 PM Tuesday the stage was 16.6 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow early afternoon. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
996 WGUS82 KTAE 301419 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1019 AM EDT WED SEP 30 2015 ...The Flood Warning is cancelled for the following rivers in Florida... Shoal River near Mossy Head (CR 1087) affecting Walton County PRECAUTIONARY/PREPAREDNESS ACTIONS... For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC131-301449- /O.CAN.KTAE.FL.W.0024.000000T0000Z-151001T0049Z/ /MHDF1.2.ER.150929T1017Z.150929T2130Z.150930T1207Z.NO/ 919 AM CDT WED SEP 30 2015 The Flood Warning is cancelled for the Shoal River near Mossy Head (CR 1087). * At 8:30 AM Wednesday the stage was 13.7 feet. * Fell below flood stage at 7:07 AM Wednesday. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to 5.6 feet by early tomorrow. && LAT...LON 3076 8639 3077 8631 3077 8619 3080 8620 3082 8630 3082 8639 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Sep 29, 5:26 AM CDT, 2 minutes earlier.
Area forecast discussion, Sep 29, 5:26 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 AM EDT TUE SEP 29 2015
.Aviation...
[Through 12Z Wednesday] Cigs will vary considerably this morning
as scattered SHRA move through the region, disrupting the stable
cloud layer at times. The prevailing conditions will be IFR,
improving to MVFR later this morning, then VFR at most sites this
afternoon. Scattered SHRA and TSRA this morning will diminish to
just isolated activity this afternoon. Low cigs and vis are
possible again late tonight and early Wednesday.
&&
.Prev Discussion [356 AM EDT]...
.Near Term [Through Today]...
The midnight EDT regional surface analysis showed a 1007 mb low
roughly 50 miles south of Destin, with a trough extending eastward
across north FL. Though we haven't seen any mini- supercells on
radar yet, there is still a low chance that a few could develop
near this trough as it moves ashore, where the 0-1km vertical wind
shear is enhanced. Another trough, induced by a mid- level
vorticity max, was oriented north- south across our forecast area.
It was associated with a small cluster of thunderstorms that has
been propagating slowly eastward and producing tremendous rain
rates. (GOES-derived precip water values were generally 50-75%
above climo in this region).
Although the agreement among the global and high-resolution NWP
guidance was poor with regard to QPF, they all agree that the
strongest low-layer Q-G forcing and deep layer moisture will
gradually diminish today from west to east, as will the PoP and
heavy rain threat. However, there will still be ample moisture and
at least some upper level Q-G support for isolated thunderstorms
across the entire region later this afternoon. Any threat for a
brief tornado will end later today as the Gulf low moves inland
and shear decreases. Highs will be in the mid 80s.
.Short Term [Tonight Through Thursday]...
The upper low to our west will have completely opened up into a
short wave trough by this evening. This trough will then move east
to a position over the forecast area by Wednesday night.
Additional energy will then dive into the base of the trough to
amplify it into a cut-off low over the Tennessee Valley by 00Z
Friday. At the surface, the Gulf low we have been tracking for
several days now will move east of the forecast area this evening
as a cold front approaches from the northwest. This front will
maintain chances for showers and thunderstorms into Thursday.
.Long Term [Thursday Night Through Tuesday]...
The upper trough will pivot northeastward late in the work week
before all sorts of convoluted possibilities begin to develop off
the U.S. East Coast depending on the model you are looking at. The
most likely scenario for our region is a frontal passage that will
bring drier weather and fall-like temperatures to the area from
Friday into early next week. That is the official forecast, but
there is at least some chance that a large area of low pressure
will develop over the Southeast U.S. coast which could wrap some
moisture back into the forecast area from the northeast. Stay
tuned.
.Marine...
A surface low will cross the FL Panhandle coast this morning.
Winds have already dropped off and we will see a slow downward
trend in seas as the low moves further inland. We will therefore
drop the small craft advisory for the offshore legs. As the low
tracks inland, winds will swing around to the west today. A shift
to offshore winds will occur on Thursday with the passage of a
cold front. Exercise caution conditions could briefly occur behind
the front.
.Fire Weather...
Red Flag Warning conditions are not expected for the next several
days. Fuels will be slow to dry through Wednesday due to high
humidity, light winds, and scattered mainly afternoon and evening
thunderstorms.
.Hydrology...
Tremendous rain rates have been observed across parts of the FL
Panhandle during the evening and overnight hours with storm total
rainfall amounts exceeding 10 inches across parts of Walton County.
Flash flooding has occurred there and in counties to the east
along the I-10 corridor. Although precip water values are
unusually high this early morning, recent satellite and radar
trends, coupled with numerical guidance, indicate a diminishing
threat for flash flooding from here on out. We still can't rule
out isolated flooding this morning, but the probability now is too
low to support a Flash Flood Watch. Thus we have cancelled the
watch was issued Monday.
Due to the heavy rains that fell across the Panhandle, we have
seen a rapid rise on the Shoal River at Mossy Head. The rate of
rise has finally begun to slow and the latest forecast issued by
this office shows a crest just below flood stage sometime this
afternoon. The Choctawhatchee is also seeing quick rises along its
course from Geneva southward. However, antecedent flows were low
enough to prevent the river from getting close to action stage.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 87 73 88 71 85 / 60 20 30 20 40
Panama City 84 74 84 71 83 / 30 20 30 30 30
Dothan 84 70 85 67 80 / 50 30 40 20 30
Albany 85 71 86 68 81 / 60 40 30 30 40
Valdosta 85 73 87 70 84 / 60 30 30 20 40
Cross City 86 74 87 72 86 / 60 20 20 20 40
Apalachicola 84 74 85 71 83 / 30 20 20 30 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK through this evening FOR Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...FOURNIER
SHORT TERM...WOOL
LONG TERM...WOOL
AVIATION...FOURNIER
MARINE...WOOL
FIRE WEATHER...WOOL
HYDROLOGY...WOOL/FOURNIERIn the hours before
Local storm report, Sep 29, 3:26 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
426 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLOOD 3 SSW SANTA ROSA BEACH 30.35N 86.25W
09/28/2015 WALTON FL TRAINED SPOTTER
REPORT FROM SPOTTER OF 6-12 INCHES OF WATER OVERPORTIONS
OF COUNTY ROAD 30A.
0815 PM FLASH FLOOD 3 SSW SANTA ROSA BEACH 30.35N 86.25W
09/28/2015 WALTON FL 911 CALL CENTER
COUNTY ROAD 30A CLOSED DUE TO 1 TO 2 FEET OF WATER.
0925 PM FLASH FLOOD 1 ESE SEAGROVE BEACH 30.32N 86.12W
09/28/2015 WALTON FL BROADCAST MEDIA
WATER KNEE DEEP ON MONTGOMERY STREET
0925 PM FLASH FLOOD ROCK HILL 30.60N 86.11W
09/28/2015 WALTON FL BROADCAST MEDIA
HIGHWAY 331 CLOSED FROM I-10 SOUTH TO ROCK HILL DUE TO
FLASH FLOODING.
0930 PM FLASH FLOOD 2 SSE EUCHEEANNA 30.62N 86.04W
09/28/2015 WALTON FL TRAINED SPOTTER
MCKINNON BRIDGE ROAD AND SHERWOOD ROAD ARE BOTH FLOODED
FROM BRUCE CREEK. ESTIMATED DEPTH 4 FEET.
1012 PM FLASH FLOOD 4 WSW DE FUNIAK SPRINGS 30.71N 86.19W
09/28/2015 WALTON FL BROADCAST MEDIA
ALL BRIDGES ON BOB SIKES ROAD CLOSED FROM HIGHWAY 285 TO
THE 4005 ADDRESS.
1020 PM FLASH FLOOD 1 SE SANTA ROSA BEACH 30.38N 86.22W
09/28/2015 WALTON FL TRAINED SPOTTER
5 TO 6 INCHES OF WATER INSIDE HOMES ON HWY 393 1 MILE
NORTH OF HWY 98 IN SANTA ROSA BEACH.
1120 PM FLASH FLOOD 2 W PLEASANT RIDGE 30.69N 86.21W
09/28/2015 WALTON FL 911 CALL CENTER
WATER RISING UP TO NEAR THE BRIDGE ON CORBIN GANEY ROAD
1120 PM HEAVY RAIN 1 SSE PORT WASHINGTON 30.36N 86.11W
09/28/2015 M11.71 INCH WALTON FL MESONET
RAINFALL TOTAL OF 11.71 INCHES SO FAR FOR THE DAY AT THE
EMERALD COAST MIDDLE SCHOOL WEATHERSTEM SITE.
1145 PM FLASH FLOOD 2 E DOUGLASS CROSSROAD 30.69N 85.94W
09/28/2015 WALTON FL LAW ENFORCEMENT
WATER COVERING PORTIONS OF STATE HIGHWAY 81 JUST SOUTH OF
THE HOLMES COUNTY LINE
0134 AM FLASH FLOOD BONIFAY 30.79N 85.68W
09/29/2015 HOLMES FL 911 CALL CENTER
WATER REPORTED OVER NUMEROUS ROADWAYS IN THE BONIFAY AREA
INCLUDING THE HIGHWAYS 79 AND 90.
0215 AM FLASH FLOOD GRACEVILLE 30.96N 85.52W
09/29/2015 JACKSON FL 911 CALL CENTER
ONE HOMEOWNER IN GRACEVILLE CALLED TO REPORT WATER COMING
INTO HIS HOUSE.
0345 AM FLASH FLOOD 5 N COTTONWOOD 31.12N 85.29W
09/29/2015 HOUSTON AL LAW ENFORCEMENT
DEPUTY REPORTED WATER COVERING THE 3000 BLOCK OF GENE
TERRY ROAD.
0345 AM FLASH FLOOD 2 ENE GRANGEBURG 31.02N 85.20W
09/29/2015 HOUSTON AL LAW ENFORCEMENT
DEPUTY REPORTED WATER COVERING THE ROAD NEAR CAPPS ROAD
AND SOUTH COUNTY ROAD 81.
0345 AM FLASH FLOOD 1 SSW GRACEVILLE 30.95N 85.52W
09/29/2015 JACKSON FL 911 CALL CENTER
FLOODING REPORTED ALONG HIGHWAY 77 NEAR THE GRACEVILLE
CIVIC CENTER WITH DOT NOTIFIED.
&&
DVDLocal storm report, Sep 29, 4:50 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM FLASH FLOOD 2 W EUCHEEANNA 30.64N 86.08W
09/28/2015 WALTON FL COUNTY OFFICIAL
INDIAN CREEK RANCH ROAD WAS CLOSED DUE TO FLOODING
1120 PM FLASH FLOOD 3 S PLEASANT RIDGE 30.65N 86.17W
09/28/2015 WALTON FL COUNTY OFFICIAL
COSSON ROAD WAS CLOSED AT THE BRIDGE DUE TO FLOODING.
&&
DVDLocal storm report, Sep 29, 4:59 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
559 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 11 NNE PANAMA CITY BEAC 30.36N 85.79W
09/29/2015 M5.02 INCH BAY FL ASOS
DAILY RAINFALL TOTAL OF 5.02 INCHES AT THE PANAMA CITY
AIRPORT
1200 AM HEAVY RAIN DE FUNIAK SPRING AIRPOR 30.73N 86.15W
09/29/2015 M9.70 INCH WALTON FL AWOS
DAILY TOTAL OF 9.70 INCHES AT THE DE FUNIAK SPRING
AIRPORT
0539 AM HEAVY RAIN 1 S SPEARS 31.13N 85.99W
09/29/2015 M4.76 INCH GENEVA AL MESONET
24 HOUR TOTAL OF 4.76 INCHES AT THE CPYRWMA SITE NEAR
SPEARS IN GENEVA COUNTY
0539 AM HEAVY RAIN GENEVA 31.04N 85.88W
09/29/2015 M5.68 INCH GENEVA AL CO-OP OBSERVER
24 HOUR RAINFALL TOTAL OF 5.68 INCHES IN GENEVA
0539 AM HEAVY RAIN 2 S NEW BROCKTON 31.35N 85.92W
09/29/2015 M3.25 INCH COFFEE AL MESONET
24 HOUR TOTAL OF 3.25 INCHES JUST SOUTH OF NEW BROCKTON
0543 AM HEAVY RAIN 1 SSE PORTLAND 30.50N 86.19W
09/29/2015 M6.20 INCH WALTON FL MESONET
24 HOUR TOTAL OF 6.20 INCHES NEAR PORTLAND
&&
DVDLocal storm report, Sep 29, 5:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM HEAVY RAIN CEDAR SPRINGS 31.18N 85.04W
09/29/2015 M3.08 INCH EARLY GA MESONET
24 HOUR TOTAL OF 3.08 INCHES FROM CEDAR SPRINGS
&&
DVDLocal storm report, Sep 29, 5:08 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM HEAVY RAIN 3 ENE POPLAR HEAD 30.73N 85.60W
09/29/2015 M3.14 INCH WASHINGTON FL MESONET
24 HOUR TOTAL OF 3.14 INCHES NEAR POPLAR HEAD IN
WASHINGTON COUNTY
&&
DVDLocal storm report, Sep 29, 5:15 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
615 AM EDT TUE SEP 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN DE FUNIAK SPRINGS 30.72N 86.12W
09/29/2015 M11.50 INCH WALTON FL TRAINED SPOTTER
24 HOUR RAINFALL TOTAL OF 11.50 INCHES FROM DE FUNIAK
SPRINGS
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 7:55 PM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 28, 8:14 PM CDT | Flash Flood Warning | TAE | Bay, Walton, Washington | 3 hr |
| Sep 28, 8:54 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 28, 9:08 PM CDT | Flash Flood Warning | TAE | Walton | 2 hr |
| Sep 28, 10:14 PM CDT | Flash Flood Warning | TAE | Holmes | 3 hr |
| Sep 28, 11:42 PM CDT | Flash Flood Warning | TAE | Holmes, Washington | 93 min |
| Sep 29, 12:45 AM CDT | Flash Flood Warning | TAE | Jackson | 90 min |
| Sep 29, 2:12 AM CDT | Flash Flood Warning | TAE | Jackson | 93 min |
| Sep 29, 9:09 AM CDT | Areal Flood Warning | TAE | Walton | 12 hr |
| Sep 29, 10:54 AM CDT | Areal Flood Warning | TAE | Walton | 12 hr |
Nearby
River Flood Warnings in Florida, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.